# SDR AUS20021424

- Difficulty date: December 12, 2002
- Submitted: January 21, 2003
- Operation: General aviation
- Make and model: Swrngn SA226TC
- Engine: Garrtt TPE33110UA
- Propeller: Hartzl HCB3TN5
- System (JASC): 3242 · Brake
- Part: Brake
- Part number: 212033
- Condition: Fire
- Location: Brake
- Component: Brake
- Stage of operation: TX
- Nature of condition: O, B
- Precautionary procedure: K

## Discrepancy

(AUS) LH MAIN LANDING GEAR BRAKE FIRE. BRAKES WERE BEING BURNED INFOLLOWING BRAKE REPLACEMENT. ON ARRIVING BACK AT THE MAINTENANCEFACILITY AND AFTER SHUTTING DOWN THE ENGINEERS SAW FLAMES FROMTHE LEFT HAND BRAKE PACK AND EXTINGUISHED THE FIRE. HYDRAULIC FLUID WAS LEAKING FROM ALL FOUR BRAKE ASSEMBLIES. DUE TO THE HEAT GENERATED FROM THREE HEAVY BRAKE APPLICATIONS THE SEALS IN THEBRAKES LET GO CAUSING THE BRAKES TO BECOME SPONGY AND ALLOWINGFLUID ONTO THE HOT DISCS WHICH THEN IGNITED AFTER SHUTDOWN. TWO TYRES WERE ALSO FLAT SPOTTED AND BURST ON TAXI BACK.
